MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAGIC TORQUE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION MAGIC TORQUE; WIRE, GUIDE, CATHETER
Model Number 39815
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Vasoconstriction (2126); Foreign Body In Patient (2687)
Date of Event 05/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via medwatch (b)(4) that the patient experienced pain and guidewire fracture occurred.Patient was in for elective cardiac catheterization with primary access at the radial artery.Copious amounts of arterial nitroglycerin were administered, however, despite this the physician was unable to navigate a 5fr non-boston scientific (bsc) guide catheter into the subclavian due to significant pain and spasm.So, the site was changed to a femoral approach.When the physician was attempting to remove the 5fr catheter and a 035/180 magic torque guidewire, the patient had significant pain which prompted further arterial spasm.More nitroglycerin was administered intra-arterially to ameliorate spasm, however, the magic torque wire was partially fractured, and a small amount of wire was left in the distal radial artery.Compression was obtained with a non-bsc compression device.Patient was evaluated post procedure and brisk radial pulse with a small hematoma that was stable, and the hand was neurovascular intact.
 
Additional Manufacturer Narrative
Date of event: used the first date of the month of the aware date as no event date was provided.

Brand Name
MAGIC TORQUE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14580305
Report Number2134265-2022-05607
Device Sequence Number19347394
Product Code DQX
UDI-Device Identifier08714729741411
UDI-Public08714729741411
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model Number39815
Device Catalogue Number39815
Device Lot Number0027847802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2022
Initial Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient Weight36 KG
Patient RaceWhite